Alert archive / Illinois / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this red flag warning at Oct 14, 2022, 2:53 AM CDT for 16 counties in Illinois. It took effect at Oct 14, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2022, 2:53 AM CDT (07:53 UTC)
- In effect from
- Oct 14, 2022, 12:00 PM CDT
- Expired
- Oct 14, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 130 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2613 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848 WWUS83 KILX 140753 RFWILX URGENT - FIRE WEATHER MESSAGE National Weather Service Lincoln IL 253 AM CDT Fri Oct 14 2022 ILZ044>046-054>057-061>063-066>068-071>073-150000- /O.NEW.KILX.FW.W.0001.221014T1700Z-221015T0000Z/ Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 253 AM CDT Fri Oct 14 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Lincoln has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...In Illinois, Fire Weather Zones 044, 045, 046, 054, 055, 056, 057, 061, 062, 063, 066, 067, 068, 071, 072 and 073. * 20 FOOT WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 21 percent. * 10 HOUR FUELS...Less than 8 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. People are discouraged from outdoor burning. If cooking outdoors, keep a careful watch on the grill. Burning embers can blow around and easily catch grass on fire. Improperly discarded cigarettes can also start fires which will spread quickly. Additionally, field fires may develop more easily as active harvesting combines strike through dry vegetation. && $$ MJA
1 follow-up statement
460 WWUS83 KILX 142358 RFWILX URGENT - FIRE WEATHER MESSAGE National Weather Service Lincoln IL 658 PM CDT Fri Oct 14 2022 ILZ044>046-054>057-061>063-066>068-071>073-150100- /O.EXP.KILX.FW.W.0001.000000T0000Z-221015T0000Z/ Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 658 PM CDT Fri Oct 14 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... Winds are becoming lighter and relative humidity is increasing as rain moves into the area. $$ 25
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this red flag warning went out at Oct 13, 11:33 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Oct 13, 11:33 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1133 PM CDT Thu Oct 13 2022 .SYNOPSIS... Issued at 258 PM CDT Thu Oct 13 2022 Temperatures will fall into the lower to mid 30s tonight, with patchy frost possible. Winds will turn southwesterly Friday and remain breezy with gusts of 30 to 40 mph possible through the afternoon. Expect afternoon highs in the 60s across the area. There is a small chance for rain Friday night, mainly north of I-72. Dry weather is expected over the weekend with highs in the upper 50s to mid 60s. && .UPDATE... Issued at 744 PM CDT Thu Oct 13 2022 00z surface and upper air data indicated deep layer northwest flow entrenched across the Midwest. Very dry air was noted with 20s dewpoints locally. Gusty winds have diminished with the loss of diurnal mixing, however MSLP gradient remains over the area so winds should stay up at 3-8 mph overnight. This and some patches of mid level clouds should keep lows in the low/mid 30s. The combination of low RH and enough wind to keep the boundary layer mixed will preclude widespread frost formation, but will keep patchy mention for locations more sheltered from the wind. No changes planned to current freeze headlines. && .SHORT TERM...(This evening through Friday) ISSUED AT 258 PM CDT Thu Oct 13 2022 This afternoon, a ridge of high pressure stretches from the Pacific Northwest to the southern Great Plains while aloft, a closed upper low continues to meander over Ontario with a broad upper trough in place across the Great Lakes and Midwest. Gusty northwest winds are expected to diminish around sunset this evening and gradually back to the southwest overnight as surface low over western Ontario retrogrades to near the Manitoba border. Frost potential remains a bit uncertain overnight as we maintain some gradient and low humidity, but temperatures should drop down to around the freezing mark along and north of the I-72 corridor. NBM probs for subfreezing temps are above 50 percent from roughly Jacksonville to Bloomington along with a few pockets over east central Illinois. Where confidence in subfreezing temps is highest near portions of the Illinois River Valley over through Bloomington, a freeze warning will be hoisted. After a chilly start to the day Friday, expect surface based inversion to mix out under mostly sunny skies by mid to late morning and for wind gusts to quickly pick back up. Soundings show potential for 25-30 kt gusts much of the day Friday with a few sporadic higher gusts. Temperatures will be a bit warmer Friday with southwest flow in place topping out in the mid to upper 60s. Dew points mixing down into the 20s will result in RH values dipping down to between 20 and 30 percent during the afternoon. The combination of wind and low RH will again lead to heightened concerns for erratic fire behavior and increased wildfire potential. 10-hour fuel moisture content is again forecast to be above 11 percent from the WFAS which precludes a Red Flag Warning (10-hr FM needs to be 7 percent or less). .LONG TERM...(Friday night through Thursday) ISSUED AT 258 PM CDT Thu Oct 13 2022 A compact shortwave digging around the backside of the Great Lakes upper low is progged to push across central Illinois Friday night. While initially dry conditions in the column will lead to a lot of evaporation/virga, a short window of light showers and sprinkles appears possible as top-down saturation occurs. 90th percentile QPF from the grand ensemble suggests upward of around a 10th of an inch of rain is possible, but the 50th percentile has only 0.00-0.01 across central Illinois. Behind the departing shortwave trough, a reinforcing shot of cold air will spill across the Midwest for the weekend as strong mid level height rises occur Saturday. This will help keep fair weather conditions in the forecast Saturday into Sunday. By early next week, the main upper low is expected to shift southeast to the Great Lakes. This will pull even cooler air across the Midwest. High temperatures are expected to be in the 40s for most of central Illinois Monday and Tuesday with overnight lows in the mid to upper 20s Monday night and Tuesday night. Expect widespread frost conditions and possibly a hard freeze in some areas. As the upper low retreats back north through the latter half of the week, expect a gradual warming trend to occur across central Illinois. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1133 PM CDT Thu Oct 13 2022 Light winds this morning will increase by midday, with gusts from the southwest near 25 kt expected for much of the afternoon. A weak disturbance shifting across the region will bring VFR level ceilings and a few showers for the late afternoon and evening. && .ILX WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 8 AM CDT Friday for ILZ029-031-036>038-040- 041. && UPDATE...25 SYNOPSIS...Deubelbeiss SHORT TERM...Deubelbeiss LONG TERM...Deubelbeiss AVIATION...25
Hazardous weather outlook, Oct 13, 3:31 PM CDT, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 331 PM CDT Thu Oct 13 2022 ILZ027>031-036>038-040-041-142045- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason- 331 PM CDT Thu Oct 13 2022 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Heightened fire danger will continue through Thursday evening as westerly winds gust to 40 mph and relative humidity values fall below 25 percent. Low temperatures falling into the low 30s tonight will threaten sensitive vegetation. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heightened fire danger will exist again on Friday as southwesterly winds gust to 40 mph and relative humidity values fall below 25 percent. Near or below freezing temperatures are expected each night Sunday through Tuesday. A hard freeze is possible, which would bring the growing season to an end. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ042>057-061>063-066>068-071>073-142045- Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 331 PM CDT Thu Oct 13 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Heightened fire danger will continue through Thursday evening as westerly winds gust to 40 mph and relative humidity values fall below 25 percent. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heightened fire danger will exist again on Friday as southwesterly winds gust to 40 mph and relative humidity values fall below 25 percent. Near or below freezing temperatures are expected Monday and Tuesday night. A hard freeze is possible, which would bring the growing season to an end. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Erwin
Nearby
Red Flag Warnings in Illinois, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.